I was on 2mg Ativan for about 7 months and my doctor reduced it to 1mg and eventually I was put on Valium as it has longer half life. I have been benzo-free since 2012 April. There's one thing that is bothers me. I get like an electric shock sensation and it last for couple of seconds and i remain conscious during the time. When that happens my upper body twitches but it only happens when I fell like I'm about to fall asleep or it happens after few minutes after waking up. It is reoccurring thing too. I remember once I woke up middle of the night extremely exhausted. Have anyone had this type of experience and could that be a type of an epileptic symptoms?
Does Lorazepam cause epilepsy?
- 20 Apr 2013 by vermaelen
- 30 April 2013
This is totally normal. Its just one of those crazy things our bodies do. Don't worry about it.
Hi there verm!
I like this answer to your question the best of all I read on line:
The most common effects are dose-dependent CNS depression (drowsiness, dizziness, confusion, slurred speech, fatigue, vertigo, etc). Less common are decreased heart rate, blurred vision, rash, nausea/vomiting, and abdominal pain. Tolerance can also be an issue with prolonged use.
Lorazepam does not, however, cause seizures. As a matter of fact, it is sometimes given IV in the institutional setting as an antiseizure drug - to stop or prevent seizures from happening. Benzodiazepines (including lorazepam) and barbiturates were once used for seizure control in the past, back before some of the newer anticonvulsant drugs were discovered and approved.
Of course this isn't etched in stone. Check with your doc. He/she knows your history, and you can't always rely on answers on line.
For some reason, I'm uncomfortable with your symptoms. They don't seem to fit. There's something about the electric shock sensation that's bugging me.
Would you please let me know what your doc says?
May you have faith, hope and Love,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Oct 2009 • 1 answer
Updated 15 Mar 2013 • 10 answers
Updated 25 Sep 2013 • 2 answers
Updated 18 Apr 2018 • 2 answers
Posted 2 Nov 2018 • 0 answers